Binary tree approach to scaling in unimodal maps

Jukka A. Ketoja, Juhani Kurkijärvi

Research output: Contribution to journalArticleScientificpeer-review

1 Citation (Scopus)

Abstract

Ge, Rusjan, and Zweifel introduced a binary tree which represents all the periodic windows in the chaotic regime of iterated one-dimensional unimodal maps. We consider the scaling behavior in a modified tree which takes into account the self-similarity of the window structure. A nonuniversal geometric convergence of the associated superstable parameter values towards a Misiurewicz point is observed for almost all binary sequences with periodic tails. For these sequences the window period grows arithmetically down the binary tree. There are an infinite number of exceptional sequences, however, for which the growth of the window period is faster. Numerical studies with a quadratic maximum suggest more rapid than geometric scaling of the superstable parameter values for such sequences.

Original languageEnglish
Pages (from-to)643-668
Number of pages26
JournalJournal of Statistical Physics
Volume75
Issue number3-4
DOIs
Publication statusPublished - 1 May 1994
MoE publication typeNot Eligible

Fingerprint

Unimodal Map
Binary Tree
Scaling
scaling
Geometric Convergence
One-dimensional Maps
Binary Sequences
Self-similarity
Scaling Behavior
Numerical Study
Tail

Keywords

  • binary tree
  • chaos
  • Misiurewicz point
  • periodic window
  • scaling
  • Unimodal map

Cite this

Ketoja, Jukka A. ; Kurkijärvi, Juhani. / Binary tree approach to scaling in unimodal maps. In: Journal of Statistical Physics. 1994 ; Vol. 75, No. 3-4. pp. 643-668.
@article{9ff1defd0a6544348e3a6f9bb6eecd0e,
title = "Binary tree approach to scaling in unimodal maps",
abstract = "Ge, Rusjan, and Zweifel introduced a binary tree which represents all the periodic windows in the chaotic regime of iterated one-dimensional unimodal maps. We consider the scaling behavior in a modified tree which takes into account the self-similarity of the window structure. A nonuniversal geometric convergence of the associated superstable parameter values towards a Misiurewicz point is observed for almost all binary sequences with periodic tails. For these sequences the window period grows arithmetically down the binary tree. There are an infinite number of exceptional sequences, however, for which the growth of the window period is faster. Numerical studies with a quadratic maximum suggest more rapid than geometric scaling of the superstable parameter values for such sequences.",
keywords = "binary tree, chaos, Misiurewicz point, periodic window, scaling, Unimodal map",
author = "Ketoja, {Jukka A.} and Juhani Kurkij{\"a}rvi",
year = "1994",
month = "5",
day = "1",
doi = "10.1007/BF02186875",
language = "English",
volume = "75",
pages = "643--668",
journal = "Journal of Statistical Physics",
issn = "0022-4715",
publisher = "Springer",
number = "3-4",

}

Binary tree approach to scaling in unimodal maps. / Ketoja, Jukka A.; Kurkijärvi, Juhani.

In: Journal of Statistical Physics, Vol. 75, No. 3-4, 01.05.1994, p. 643-668.

Research output: Contribution to journalArticleScientificpeer-review

TY - JOUR

T1 - Binary tree approach to scaling in unimodal maps

AU - Ketoja, Jukka A.

AU - Kurkijärvi, Juhani

PY - 1994/5/1

Y1 - 1994/5/1

N2 - Ge, Rusjan, and Zweifel introduced a binary tree which represents all the periodic windows in the chaotic regime of iterated one-dimensional unimodal maps. We consider the scaling behavior in a modified tree which takes into account the self-similarity of the window structure. A nonuniversal geometric convergence of the associated superstable parameter values towards a Misiurewicz point is observed for almost all binary sequences with periodic tails. For these sequences the window period grows arithmetically down the binary tree. There are an infinite number of exceptional sequences, however, for which the growth of the window period is faster. Numerical studies with a quadratic maximum suggest more rapid than geometric scaling of the superstable parameter values for such sequences.

AB - Ge, Rusjan, and Zweifel introduced a binary tree which represents all the periodic windows in the chaotic regime of iterated one-dimensional unimodal maps. We consider the scaling behavior in a modified tree which takes into account the self-similarity of the window structure. A nonuniversal geometric convergence of the associated superstable parameter values towards a Misiurewicz point is observed for almost all binary sequences with periodic tails. For these sequences the window period grows arithmetically down the binary tree. There are an infinite number of exceptional sequences, however, for which the growth of the window period is faster. Numerical studies with a quadratic maximum suggest more rapid than geometric scaling of the superstable parameter values for such sequences.

KW - binary tree

KW - chaos

KW - Misiurewicz point

KW - periodic window

KW - scaling

KW - Unimodal map

UR - http://www.scopus.com/inward/record.url?scp=34249767598&partnerID=8YFLogxK

U2 - 10.1007/BF02186875

DO - 10.1007/BF02186875

M3 - Article

AN - SCOPUS:34249767598

VL - 75

SP - 643

EP - 668

JO - Journal of Statistical Physics

JF - Journal of Statistical Physics

SN - 0022-4715

IS - 3-4

ER -